MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE
Model Number 48360W-08
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The sureform 60 white reload was analyzed and the complaint was not confirmed by failure analysis.There was no damage to the reload.The reload was returned with the stapler.There were no device related failures.The reload was returned used and fired.Visual inspection displayed signs of physical damage to the cartridge and a lodged staple.The reload cover was removed and inspected after firing.There was no damage to the knife, pusher, or cover.Additionally, the accessory was found to have a lodged staple inside of the cartridge.The reload cover was removed, knife taken out, and the staple was removed from in between the cartridge.There was cartridge damage noted in between the reload.There was a lodged staple in between the reload causing damage to the cartridge.The staple was removed from in between the reload.The knife was inspected and there was no damage found.The sureform 60 stapler instrument was analyzed and the complaint was not confirmed by failure analysis.Visual inspection displayed no signs of physical damage.The channel sprang back open when in the unclamped state.The instrument passed the recognition and engagement tests on three of three attempts.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The instrument attached to and removed from the arm without any issues on multiple attempts.Review of logs we unable to verify any failures.The instrument was fully functional.There was no problem detected.
 
Event or Problem Description
It was reported that during a da vinci-assisted gastric bypass (roux-en-y) surgical procedure, the sureform 60 stapler instrument would not articulate properly.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the surgeon¿s head was inside the surgeon console¿s high resolution stereo viewer when the issue occurred.The issue occurred while the surgeon was attempting to manipulate instruments from the surgeon console.The failure is related to an inability to move the instrument at all (e.G., static instrument).The movements of the surgeon did not scale appropriately to the instrument (e.G., distance intended matched distance instrument moved.The stapler did not appropriately articulate when attempting to move the tip of the stapler up.The instrument did not move in the intended direction.The surgeon attempted to move the staple angle up and it did not respond.The timing of instrument movement was not appropriate.There was not any shakiness and/or friction experienced/observed.There was not any instrument-to-instrument or system arm-to-arm interference.The issue was persistent.The issue was resolved with a backup stapler instrument.The instrument was inspected prior to use and nothing was observed out of the ordinary.The issue occurred at 53 minutes on the console.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18822637
Report Number2955842-2024-11730
Device Sequence Number15365150
Product Code GDW
UDI-Device Identifier10886874113827
UDI-Public(01)10886874113827(10)NA
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360W-08
Device Catalogue Number48360W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2024
Initial Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age61 YR
Patient SexFemale
Patient Weight94 KG
Patient RaceWhite